Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Polar duals of convex bodies


Author: Mostafa Ghandehari
Journal: Proc. Amer. Math. Soc. 113 (1991), 799-808
MSC: Primary 52A39
DOI: https://doi.org/10.1090/S0002-9939-1991-1057954-7
MathSciNet review: 1057954
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A generalization and the dual version of the following result due to Firey is given: The mixed area of a plane convex body and its polar dual is at least $ \pi $. We give a sharp upper bound for the product of the dual cross-sectional measure of any index and that of its polar dual. A general result for a convex body $ K$ and a convex increasing real-valued function gives inequalities for sets of constant width and sets with equichordal points as special cases.


References [Enhancements On Off] (What's this?)

  • [1] R. P. Bambah, Polar reciprocal convex bodies, Proc. Cambridge Philos. Soc. 51 (1955), 377-378. MR 0070201 (16:1145f)
  • [2] T. Bonnesen and W. Fenchel, Theorie der konvexen Körper, reprint, Chelsea, New York, 1948.
  • [3] Yu D. Burago and V. A. Zalgaller, Geometric inequalities, Springer-Verlag, Heidelberg, 1988. MR 936419 (89b:52020)
  • [4] G. D. Chakerian, Geometric inequalities for plane convex bodies, Canad. Math. Bull. 22 (1979). MR 532264 (80i:52010)
  • [5] -, Mixed areas and the self-circumference of a plane convex body, Arch. Math. 34 (1980), 81-83. MR 575554 (81e:52002)
  • [6] G. D. Chakerian and H. Groemer, Convex bodies of constant width, convexity, and its applications (P. M. Gruber and J. M. Wills, eds.), Birkhäuser, 1983. MR 731106 (85f:52001)
  • [7] A. Dinghas, Minkowskische summen und integrale, Gauthier-Villars, Paris, 1961. MR 0132456 (24:A2297)
  • [8] A. Dvoretzky and C. A. Rogers, Absolute and unconditional convergence in normed linear spaces, Proc. Nat. Acad. Sci. U.S.A. 36 (1950), 192-197. MR 0033975 (11:525a)
  • [9] H. G. Eggleston, Convexity, Cambridge Univ. Press, Cambridge, 1958. MR 0124813 (23:A2123)
  • [10] W. J. Firey, The mixed area of a convex body and its polar reciprocal, Israel J. Math. 1 (1963), 201-202. MR 0163213 (29:516)
  • [11] -, Support flats to convex bodies, Geom. Dedicata 2 (1973), 225-248. MR 0397548 (53:1407)
  • [12] H. Guggenheimer, The analytic geometry of the unsymmetric Minkowski plane, Lecture Notes, University of Minnesota, Minneapolis, 1967.
  • [13] -, The analytic geometry of the Minkowski plane. I, A universal isoperimetric inequality, Abstract 642-697, Notices Amer. Math. Soc. 14 (1967), 121.
  • [14] -, Hill equations with coexisting periodic solutions, J. Differential Equations 5 (1969), 159-166. MR 0239193 (39:550)
  • [15] -, Polar reciprocal convex bodies, Israel J. Math. 14 (1973), 309-316. MR 0320888 (47:9421)
  • [16] -, Corrections to Polar reciprocal convex bodies, Israel J. Math. 29 (1978), 312. MR 0467527 (57:7383)
  • [17] H. Hadwiger, Vorlesungen über Inhalt, Oberfläche und Isoperimetrie, Springer-Verlag, Berlin, 1957. MR 0102775 (21:1561)
  • [18] E. Heil, Ungleichungen für die Quermassintegrale Polarer Körper, Manuscripta Math. 19 (1976), 143-149. MR 0405241 (53:9035)
  • [19] C. G. Lekkerkerker, Geometry of numbers, Wolters-Noordhoff, Groningen, 1969. MR 0271032 (42:5915)
  • [20] E. Lutwak, On cross-sectional measures of polar reciprocal convex bodies, Geom. Dedicata 5 (1976), 79-80. MR 0428197 (55:1222)
  • [21] -, Blaschke-Santaló inequality, discrete geometry and convexity, Ann. New York Acad. Sci. 440 (1985), 106-112. MR 809197 (87c:52018)
  • [22] -, Intersection bodies and dual mixed volumes, Adv. in Math. 71 (1988), 231-261. MR 963487 (90a:52023)
  • [23] V. Klee, Shapes of the future--some unsolved problems in geometry, Part I, Two dimensions, Film available MAA, 1971.
  • [24] F. Steinhardt, On distance functions and on polar series of convex bodies, Ph.D. Thesis, Columbia Univ., 1951.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A39

Retrieve articles in all journals with MSC: 52A39


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1057954-7
Keywords: Convex body, polar dual, mixed volume, dual mixed volume
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society